Question for all


#1

I went to physical therapy today and they are trying a new pain treatment on me. It is a topical steroid, they put it on an electrode pad and then hook it up to like a tens unit and then leave the patch on for about an hour or two after the treatment. They say it won’t drive my blood sugar up, but I called my Doctor and he said it probably would. Does anyone have any experience with topical steriods? I know the oral and the injections drive my sugars way up.


#2

Hi Cody,

From what I know, if you use strong doses of topical steroids continuously they can actually cause diabetes amongst other problems.
So I’d say, you already being a diabetic, it will most likely raise your blood sugars. It would probably also depend on the strength they are giving you. But your BG should go back to normal once you finish the treatment.

At one stage I had to use a steroid cream for a skin problem. My doctor gave me a very light strength of only 0.5% but he still stressed to me to not use it for long periods of time.

Several years ago I was also given 3 steroid injections (over a period of time, not together) for spurs on the heel of my foot and the doctor warned me that it would raise both my blood sugar and blood pressure.

Keep monitoring your BG levels and see if your therapy is affecting them.